It is absolutely safe for you to take 'For your cholesterol' alongside any medicine or food supplement.
In fact, probiotics generally have very few contraindications.
'For your cholesterol' can be taken alongside statins to improve cardiovascular health
Many people who take medication such as statins may also wish to take this product. This is absolutely fine. ‘For your cholesterol’ does not interfere with the efficacy of statins, and its mechanisms of action are completely different to those of statins. Probiotics are confined within the gut, whereas statins act upon the liver to decrease production of cholesterol.
The strains in ‘For your cholesterol’ have no reported side effects. In addition, the mechanisms of action of these particular friendly bacteria are slow and steady, which greatly reduces the risk of side effects and interactions with medicines and other natural supplements.
Consider this: we harbour roughly 100 trillion microorganisms in our body. Adding 1.2 billion daily is not going to throw off the balance in a negative way, or cause any undesired reactions with other medicines or supplements which we might be taking.
Moving on to the alpha-linolenic acid (see Probiotics Learning Lab for definition) in ‘For your cholesterol’, this type of Omega-3 from cold-pressed virgin flaxseed oil is different from the Omega-3 found in fish oil, which is mainly in the form of EPA and DHA. These can both be taken at the same time since they work in different ways: alpha-linolenic acid can help to maintain normal cholesterol levels, whereas EPA and DHA can help to maintain normal triglyceride levels.
We recommend to always follow your doctor’s advice. It is important to have regular cholesterol tests and open discussions with your GP. If cholesterol levels are maintained at a low level your GP may wish to reduce the statin dose.
For more information on taking probiotics when you have high cholesterol, healthcare professionals can visit Probiotic Professionals.
NB: Individuals taking Warfarin should tell their doctor immediately if they experience unusual bleeding, skin changes, ulcers or immediate and severe pain in any area of the body.
This FAQ has been answered by Kerry Beeson, BSc (Nut.Med) Nutritional Therapist.